Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Suggest treatment for insomnia after taking Melatonin

Answered by
Dr.
Dr. Jnikolla

Pulmonologist

Practicing since :2003

Answered : 1598 Questions

default
Posted on Fri, 31 Mar 2017 in Sleep Disorders
Question: Hello Doctor,
I took melatonin 5 mg for 3 months when I started having insomnia due to MDR TB drugs. its been 4 years since I left melatonin and trying to sleep on my own, but still I can't sleep without a herbal aid .Has my melatonin production stopped. Can I ever sleep without any aid , on my own.I m tired of sleeping aids.Can melatonin production be restarted . All my life I had been a heavy sleeper, I used to sleep anywhere anytime anyway . I m 30 years old female.
doctor
Answered by Dr. Jnikolla 43 minutes later
Brief Answer:
The melatonin level in the blood

Detailed Answer:
Hello and thank you for asking HealthcareMagic

I have gone through your concern.

As a hormone, melatonin plays a role in the natural sleep-wake cycle. Its levels in the blood in a normal subject are highest at night which means that when it is dark, the organism produces more melatonin.During the day, the production of melatonin drops.

I do not think that the production of melatonin in your body is dropped.

But in some special situations, it might fluctuate, eg. in a jet lag, if you do any shift work, or if you have disturbances in your vision.

As you should note, it is not commonly seen and a serious situation.

To exclude the organic problems, it's better to do:

The melatonin level in the blood (blood test)

If it is in lower ranges of the normal persons, please consult your doctor/an endocrinologist for further management.

If it's within normal ranges, do not worry at all, try to relax, do physical activities, no alcohol/smoking(if at all do).

Best regards

Feel free to ask me again
Dr.Jolanda



Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
default
Follow up: Dr. Jnikolla 1 hour later
Hello Doctor,
Thanks for replying. Many times 70 percent of the times I feel sleepy but can't sleep and other times I don't feel at all sleepy. What does that mean. i feel like my sleep is coming but it's not reaching my eyes. sounds weird but can this happen.

Thank you

doctor
Answered by Dr. Jnikolla 51 minutes later
Brief Answer:
then you'll need to consult a neurologist in person

Detailed Answer:
Hi again,

No, i don't find it weird. The sleepless situation is very serious in some persons though.

I would recommend you to see the neurologist for further follow up and probably s/he should exclude organic factors of the brainstem(if any).

Let me know if any further doubts.
Take care

Dr.Jolanda
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,  
Lab Tests
Medical Topics

Recent questions on  HIV

doctor1 MD

my next period was expected on sept 13th i had unprotected sex(condom broke) with my husband on sept 10 th

and took nextchoice on monday sept 10th.i have not gontton my period yet but sometimes i am having small stomatch pains.

when will my period come this is the first time taking the pill.

doctor1 MD

Hi i have been having stabbing pains. In my pelvis. I am not pregnant but i am 2 days late. I am usually regular 28days since i had my baby 5 months ago. Me and my fiance had intercourse around 3 weeks ago but he did not ejaculate inside. He was inside me for less than a minute, pulled out and put on a condom instead. I don t know what is going on but i haven t had these pains before :( only on my right side pelvis. What could this be ? I haven t i Evem felt cramps which usually come 2 days before my period.

doctor1 MD

Hello, I am a 34 year old gay male who has smoked methamphetamine for 4 months now, after 5 years being sober. I am HIV positive, but am being treated. I also heavily use prescription opiate pain medications. The cause for alarm is that I am seeing blood-tinged mucus and constipation in my bowel movements. As well was as slight pain in my abdomen, along with bloating/gas. Could this be related to the meth use, or is it something entirely different? My boyfriend is experiencing similar symptoms regarding the mucus (he also uses methamphetamine). What should we do?

doctor1 MD

Hi, I recently got my wisdom teeth removed. I took Amoxicillin for five days but I am also on Lo Loestrin Fe birth control. Two days after finishing the Amoxicillin I had sex with my boyfriend. The condom broke, he did not ejaculate inside me, but I m worried about being pregnant. What are the chances that the antibiotics affected my birth control? Thanks!

doctor1 MD

I just had a mutual masturbation session with a sex worker However she removed her hand from inside her vagina and used it roughly on my penis in a hand job Can I get HIV from this means which I was not able to stop after it occurred to me ?

doctor1 MD

i bought food the food was in a container with a plastic at the top covering the container how ever i notice the plastic on 1 container was slightly open on a container with food inside any RISK for hiv hep b,c

doctor1 MD

Dear doctor thanks for your valuable reply however my further query is for last two weeks I have a mild rash under my eye which is persistent and is not going away...I had read somewhere in the webmd website that facial rashes are the first sign...